Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 118, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 27, 2012, 8:19 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2012, 8:19 PM MDT (02:19 UTC)
- Expired
- Sep 27, 2012, 8:43 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 4:59 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800
WUUS55 KPUB 280219
SVRPUB
COC009-011-099-280300-
/O.NEW.KPUB.SV.W.0118.120928T0219Z-120928T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT THU SEP 27 2012
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 900 PM MDT
* AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24
MILES EAST OF HIGBEE...OR 31 MILES NORTHWEST OF SPRINGFIELD...AND
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN BACA...SOUTHERN BENT AND
SOUTHWESTERN PROWERS COUNTIES EAST OF HIGHWAY 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3766 10252 3738 10276 3761 10308 3764 10308
3764 10312 3767 10316 3782 10303
TIME...MOT...LOC 0219Z 306DEG 22KT 3770 10301
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
777 WWUS55 KPUB 280235 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 835 PM MDT THU SEP 27 2012 COC009-011-099-280300- /O.CON.KPUB.SV.W.0118.000000T0000Z-120928T0300Z/ BACA CO-BENT CO-PROWERS CO- 835 PM MDT THU SEP 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN PROWERS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES UNTIL 900 PM MDT... AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES NORTH OF PRITCHETT...OR 24 MILES NORTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BENT...NORTHWESTERN BACA AND SOUTHWESTERN PROWERS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY MORNING FOR SOUTHEAST COLORADO. LAT...LON 3762 10305 3776 10291 3766 10252 3738 10276 TIME...MOT...LOC 0236Z 306DEG 22KT 3764 10290 WIND...HAIL 60MPH 1.00IN $$
310 WWUS55 KPUB 280243 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 843 PM MDT THU SEP 27 2012 COC009-011-099-280254- /O.CAN.KPUB.SV.W.0118.000000T0000Z-120928T0300Z/ BACA CO-BENT CO-PROWERS CO- 843 PM MDT THU SEP 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PROWERS... SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY MORNING FOR SOUTHEAST COLORADO. LAT...LON 3762 10305 3776 10291 3766 10252 3738 10276 TIME...MOT...LOC 0244Z 306DEG 22KT 3761 10285 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 5:09 PM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 27, 5:09 PM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT THU SEP 27 2012 .UPDATE... UPDATE TO THE SHORT TERM GRIDS FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH #655 FOR THE EASTERN PLAINS. AREAS INCLUDE ALL OF LAS ANIMAS COUNTY...AND FROM CROWLEY AND OTERO COUNTIES EASTWARD. MOORE && .PREV DISCUSSION... /ISSUED 322 PM MDT THU SEP 27 2012/ SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY... HAD A MINI SUPERCELL TRACK ACROSS WESTERN EL PASO COUNTY EARLIER. STORM WEAKENED AS IT MOVED OFF THE RAMPART RANGE AND INTO THE MORE STABLE AIR OVER COLORADO SPRINGS. SCATTERED STORMS WERE STILL ONGOING ACROSS EASTERN EL PASO COUNTY. OTHER ISOLATED STORMS WERE OVER THE S SANGRES. ATMOS OVER THE PLAINS WAS MOSTLY SUNNY AND BECOMING UNSTABLE...AND SHEAR IS CAPABLE OF ROTATING CONVECTION LATER THIS AFTERNOON AND EVENING. REST OF TODAY INTO TONIGHT... EXPECT STORMS OVER EL PASO COUNTY TO CONTINUE MOVING EAST-SOUTHEAST AND INTENSIFY...AND POSSIBLY BECOMING SEVERE. ALL HI-RES DATA IS INDICATING THIS POSSIBILITY. THE BEST CHANCE OF SEVERE WILL GENERALLY BE NORTH OF A LINE FROM KLHX TO KSPD. MAIN THREAT WILL BE HAIL GIVEN THE COLDER TEMPS ALOFT...BUT AN ISOLD TORNADO CANNOT BE RULED OUT GIVEN THE LOWER T/TD SPREADS AND AMBIENT VORTICITY WITH THE UPPER LOW TO OUR NORTH. LATER TONIGHT... MAIN CONCERN LATER TONIGHT IS THE POTENTIAL FOR CONTINUED STRONGER STORMS OVER THE FAR E PLAINS ALONG WITH FOG FORMING OVER THE PLAINS. FOG FORMATION WILL BE DEPENDENT ON HOW MUCH WE CLEAR OUT LATER TONIGHT. FOR NOW...I HAVE MENTIONED FOG IN THE GRIDDS FOR THE FAR E PLAINS. TOMORROW... WITH FORCING DECREASING OVER THE REGION EXPECT MORE SUN...WARMER TEMPS AND A LESSER THREAT OF PRECIP OVER THE REGION. BEST CHANCE OF ANY PRECIP WILL BE ALONG THE CO AND NM/OK BORDER. \/34 LONG TERM... (FRIDAY NIGHT-THURSDAY) FRIDAY NIGHT-SUNDAY...WEAK WEST TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE REGION FRIDAY NIGHT AND SATURDAY WITH FLOW ALOFT BECOMING MORE NORTH TO NORTHWEST SATURDAY NIGHT AND INCREASING ON SUNDAY...AS ANOTHER WEAK EMBEDDED SHORT WAVE TRANSLATES ACROSS THE ROCKIES. DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT CONTINUES TO FILTER ACROSS THE STATE FRIDAY NIGHT AND SATURDAY...THOUGH THERE REMAINS ENOUGH RESIDUAL MOISTURE TO SUPPORT ISOLATED TO SCATTERED DIURNAL SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS EARLY FRIDAY EVENING AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. BEST COVERAGE TO REMAIN OVER AND NEAR THE MTS...THOUGH HAVE ALSO KEPT A SLIGHT CHANCE OF STORMS ACROSS THE FAR SE PLAINS LATE SATURDAY AFTERNOON WITH MODEL SOUNDINGS INDICATING SOME MODEST CAPE AND WEAKENING CIN. TEMPERATURES EXPECTED TO WARM BACK TO AROUND SEASONAL NORMALS ON SATURDAY...THOUGH COULD BE HAMPERED SOMEWHAT BE MORNING LOW CLOUDS AND FOG ACROSS THE FAR EASTERN PLAINS FRIDAY NIGHT AND SATURDAY MORNING. MODELS CONTINUE TO SHOW SOME DIFFERENCES ON STRENGTH AND AMPLITUDE OF THE NEXT EMBEDDED WAVE ON SUNDAY...THOUGH AGREE ON A WEAK COLD FRONT MOVING ACROSS EASTERN COLORADO WITH BREEZY NORTHERLY WINDS EXPECTED THROUGH THE LATE MORNING AND AFTERNOON. WINDS LOOK TO HELP MIX THE ATMOSPHERE AND DESPITE SOME COOLING ALOFT...HIGHS SUNDAY LOOK TO BE AT OR ONLY SLIGHTLY COOLER THAN SATURDAY. AS FOR POPS...MODELS NOT INDICATING MUCH INCREASE IN AVAILABLE MOISTURE WITH PASSING WAVE...AND HAVE KEPT CURRENT ISOLATED TO SCATTERED POPS ACROSS THE HIGHER TERRAIN AND ALONG WITH RATON MESA AND FAR SE PLAINS FOR SUNDAY. MONDAY-THURSDAY...A WARMING AND DRYING TREND CONTINUES TO BE IN THE OFFING FOR THE EARLY PART AND INTO THE MIDDLE OF NEXT WEEK...WITH WEAK WESTERLY FLOW PROGGED ACROSS THE AREA AS FLAT UPPER LEVEL RIDGING BUILDING ACROSS THE GREAT BASIN AND INTO THE STATE. -MW AVIATION... ISOLATED STORMS WILL STILL BE POSSIBLE AT THE TAF SITES THIS AFTERNOON. BRIEF MVFR CONDITIONS WILL BE POSSIBLE. THERE IS A CHANCE OF SOME LOW CLOUDS/FOG OVER KCOS AND KPUB LATE TONIGHT/EARLY TOMORROW MORNING. ATTM WILL MENTION SCT LOW CLOUDS POSSIBLE AT KCOS AND KPUB. OTHERWISE VFR CONDITIONS EXPECTED AT KCOS...KPUB AND KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/31
Hazardous weather outlook, Sep 27, 11:26 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1126 AM MDT THU SEP 27 2012 COZ058>089-093>099-281730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1126 AM MDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE SUFFICIENT INSTABILITY AND WIND SHEAR OVER THE SOUTHEAST PLAINS TODAY FOR THE POSSIBILITY OF ONE OR TWO SEVERE STORMS...WITH THE MAIN SEVERE THREATS BEING WIND GUSTS AROUND 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER. LOCALLY MODERATE TO HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. IF HEAVY RAIN OCCURS ON THE WALDO CANYON BURN SCAR... FLOODING CONCERNS COULD BECOME AN ISSUE. SNOW IS AGAIN EXPECTED OVER THE HIGHER ELEVATIONS...MAINLY ABOVE 11000 FEET. SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FRIDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING HAZARDOUS LIGHTNING...WIND GUSTS AROUND 50 MPH AT TIMES...AND PERIODS OF MODERATE TO HEAVY RAINFALL. FROM SATURDAY INTO SUNDAY ISOLATED TO SCATTERED PRIMARILY AFTERNOON AND EVENING HIGHER TERRAIN SHOWERS AND THUNDERSTORMS ARE ANTICIPATED WITH DRY CONDITIONS THEN RETURNING FROM MONDAY INTO WEDNESDAY. IN ADDITION...AT ELEVATIONS GENERALLY ABOVE 11000 FEET...ADDITIONAL SNOW ACCUMULATIONS BETWEEN 1 AND 4 INCHES WILL BE POSSIBLE FROM FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. 34/34
In the hours before
Local storm report, Sep 27, 6:53 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL LA JUNTA 37.98N 103.54W
09/27/2012 M1.00 INCH OTERO CO PUBLIC
&&
MOORELocal storm report, Sep 27, 7:02 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL LA JUNTA 37.98N 103.54W
09/27/2012 M1.50 INCH OTERO CO LAW ENFORCEMENT
&&
MOORELocal storm report, Sep 27, 7:21 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 WNW LA JUNTA 37.98N 103.55W
09/27/2012 E1.75 INCH OTERO CO TRAINED SPOTTER
&&
RMGSpecial weather statement, Sep 27, 7:57 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 757 PM MDT THU SEP 27 2012 COZ096-098-280230- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY- 757 PM MDT THU SEP 27 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HARTMAN...OR 25 MILES EAST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... HOLLY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 27, 8:00 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD 7 SE LA JUNTA 37.91N 103.45W
09/27/2012 OTERO CO TRAINED SPOTTER
RELAYED BY MEDIA. FUNNEL 2/3RDS OF THE WAY TO THE GROUND.
LOCATION APPROXIMATED VIA RADAR.
&&
KTSpecial weather statement, Sep 27, 8:01 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 801 PM MDT THU SEP 27 2012 COZ094-097>099-280230- EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 801 PM MDT THU SEP 27 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... EXTREME NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES EAST OF HIGBEE...OR 26 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAS ANIMAS COUNTY...EXTREME SOUTHWESTERN PROWERS COUNTY...NORTHWESTERN BACA COUNTY AND SOUTH CENTRAL BENT COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 54 min |
| Sep 27, 6:29 PM MDT | Tornado Warning | PUB | Bent, Otero | 46 min |
| Sep 27, 6:59 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 44 min |
| Sep 27, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Las Animas, Otero, Prowers | 33 min |
| Sep 27, 8:34 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 85 min |
| Sep 27, 8:42 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 77 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.